MAUDE Adverse Event Report: OSTIAL CORPORATION FLASH OSTIAL SYSTEM; PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA) CATHETER

OSTIAL CORPORATION FLASH OSTIAL SYSTEM; PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA) CATHETER
Model Number OCB5014BA
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the details of the case provided by the local sales representative and the hospital staff, there is no indication that the flash ostial system device did not perform as intended.The likely root cause for this incident was inflation of the balloon beyond the rated burst volume.In addition to the case details, ostial corporation reviewed the manufacturing documentation and lot release testing associated with the flash ostial system device lot that is suspected to have been used in this procedure.No issues were noted that would have contributed to the reported incident.The instructions for use for the flash ostial system were also reviewed and it was confirmed that vessel dissection is listed as a potential complication associated with the procedure and that the rated burst volume for the balloons are clearly listed.
 
Event or Problem Description
The patient was undergoing a tavr procedure and during the procedure it was determined that dilatation of a stent placed in the left main coronary artery was also required.Although not indicated, the physician elected to use the flash ostial system device to post dilate the stent.The outer balloon was inflated beyond the rated burst volume to expand the balloon to a larger diameter than intended per the product labeling.After exceeding the rated burst volume, the balloon ruptured, and an edge dissection was noted distal to the stent.A covered stent was placed to address the dissection and no further clinical sequelae were reported as a result of this event.

Brand Name
FLASH OSTIAL SYSTEM
Common Device Name
PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA) CATHETER
Manufacturer (Section D)
OSTIAL CORPORATION
197 east hamilton ave
suite 101
campbell CA 95008
MDR Report Key11267528
Report Number3008700817-2021-00001
Device Sequence Number2590323
Product Code LOX
UDI-Device IdentifierM917OCB5014BA0
UDI-PublicM917OCB5014BA0
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K122178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberOCB5014BA
Device Catalogue NumberOCB5014BA
Device Lot Number2143178
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2020
Initial Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;